Wednesday, September 24, 2008

In which La'Fru finishes her certification, gets off her meds, & adds more to her stash!

Happy Humpday kiddos! I hope everything is going peachy for peeps.

Here's the quick and dirty on La'Fru:
  • I have finished my H20 Aerobics certification. I emailed the written porition off this AM to the trainer at WaterArt and should get an email telling me that I'm a water badazz in the future.
  • I ventured to Joann's yesterday to get yarn for Boyfru's poison coozie that I'ma tempt to make. Of course, I added more to my yarn pron and picked up some more hella kewl buttons.
In which La'Fru gets off her meds:

Setting the wayback machine to January 2006, La'Fru had just gone into her private practice full time..she'd be minding her business, driving down the road and BAM! Panic attack from HELL! "Why did I quit my job with benefits?! I had a 401k! This work is a lot harder than I thought it would be?!" "If I don't work, I don't get paid!!" <-- The G version of the things that were going through her mind. So La'Fru ventures to her doctor, explains everything and the doc sez, "Okay,'re going on Effexor XR and Klonopin". I took the Klonopin for a month to help me sleep and with the help of a kick azz therapist who has loved me, grown me and tolerated me, I didn't need the Klonopin anymore. I was feeling that way about the Effexor too...until..
  • BAM!! BoyFru's company get's shaky.
  • BAM! La'Fru's doc sez, "You gots hypothyroidism, chick:
  • BAM!! La'Fru's Pap Pap dies.
  • BAM!! BoyFru's company sez, "No soup for you! You don't got no job no more"
  • BAM!! La'Fru's doc sez, "Oh yeah, you gots PolyCystic Ovarian Syndrome and are Borderline Diabetic. Off to Diabetes Education classes you go..oh, and Merry Christmas"
  • BAM!! La'Fru's Papa has health problems and is in and out of the hospital.
  • BAM BAM BAM -effin' BAM!
So needless to say, when the ball dropped for New Years this year, I was holding a pic of my Pap Pap, crying crocodile tears and trying to figure out if alcohol was considered a "fat" or a "carb".

Blessedly, I am in a much better place. I rocked azz at the diabetes education classes and managed to lose around 17 lbs. BoyFru landed a stable job because he's awesome like that towards the fall of last year. Our Papa is getting's frustrating that doctors can bounce him around so much but I think we are on the road to recovery.

This girl don't need no Effexor anymore. "But La'Fru, haven't you considered that you are feeling better because of the meds?". Um..yes, I have..and through the work with my current therapist, who is also hella-awesome, I've figured out that not only am I extraordinary but that much of my angst in the last two years has been situational.

But here's the thing about Effexor...that your doctor may not tell you..and my doc sure as hell did not: that little capsuled piece o' poo pill...causes withdrawal in some people. I learned this the hard way when I tried to stop taking 75 MG last Spring. I was sick as a dog. I consulted with a psychiatrist and was told to ween down from 150 mg to 75 mg to 37.5 mg. How'm I feeling now, you ask? Definitely better than when I tried to get off of 75 mg but like I've got a touch of the flu or some kind a wonky vision thing going on. I will sit with clients and feel like my eye balls are bouncing around inside my head, or that my brain is floating around and bouncing off the walls of my head. I also feel a bit achy and if I get up to fast, I feel a bit dizzy. But I am handling it. Most of the research I've done online shows me that I'm incredibly lucky in that my withdrawals are not as severe as others. I'm taking fish oil, trying to eat well, and working out. Apparently working out helps this sort of thing...oh, and I'm praying A LOT! So far I'm making it through..but I don't think I'll ever want to do this again.

That's all I gots for now, La'Fru out!

No comments: